The COVID-19 vaccines are now out, and some people are concerned about the side effects. Because of this worry, many are deciding not to get the vaccine. However, most of the side effects are minor and should not worry you.
You Cannot Get the Virus From the Vaccine
One of the most common concerns is that you can get COVID-19 from the vaccine, which is not true. The current vaccines do not contain the live virus, so you cannot get the virus from the vaccine. These minor side effects are the immune system’s response to the vaccine, which is normal, and they include the following:
You will likely have pain where you received your vaccination shot, causing a sore arm. This pain usually lasts anywhere from one to seven days. The soreness may affect each person differently.
Redness around the vaccination site is also common and nothing to worry about. Sometimes this redness is accompanied by some slight swelling. If the redness doesn’t go away after a few days, you should consider speaking with your doctor.
Getting a slight fever is another common side effect with vaccinations, which is nothing more than your immune system responding to the vaccine. Most report a fever as high as 101.5 degrees Fahrenheit.
Feeling cold and getting chills is also common. Many individuals experience shivering and sudden bouts of coldness. Chills are many times accompanied by a fever, but not always. The best thing to do is relax and stay covered up.
Getting a headache is one of the most commonly reported side effects of the COVID-19 vaccine. However, this usually does not last for more than a day or two.
Mental and physical fatigue is the most common side effect. The next day you might feel overly tired and lethargic, which is okay. Utilize this time to rest.
Along with fever and chills, you may also have muscle aches. This will resemble the feeling of getting the flu, but it is nothing to worry about.
It is best not to take standard medication like painkillers after the vaccine and let the immune system do its job. However, if the aches, chills, or headache interferes with your daily life, you should ask your doctor if it is okay to take them.